MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Hemodynamic instability (4868)
Date of Event 03/20/2026
Type of Reportable Event Death
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the left femoral artery in a 79-year-old male patient presenting for high-risk percutaneous coronary intervention (hrpci), scai shock stage b, with a history of known coronary artery disease.During pci, a hematoma developed around the peel-away sheath in the left groin, approximately the size of a grapefruit.Manual pressure was applied and the hematoma was massaged, but bleeding continued.The patient received four units of blood.The device was removed during a vascular cutdown, and the femoral artery was successfully closed.A new impella device was placed on the right side.Care was later withdrawn, and the patient expired.The reported hematoma and bleeding is consistent with access-site complications and the anticoagulation/purge requirements associated with impella support.The device will be conservatively reported for death; however, the death is most likely attributable to the patient¿s underlying critical condition.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Upon review, it was identified that the manufacturer fax (d3) was inadvertently omitted in error; the complete fax number has now been provided.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the injury was not determined due to insufficient clinical details.The cause of the access site adverse event was not determined due to insufficient clinical details.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24712416
Report Number1220648-2026-06017
Device Sequence Number12203274
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280630(10)S10020642
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10020642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite